North Carolina, 2015

Hail in North Carolina, July 2, 2015

July 2, 2015 · NWS ILM · 1 event in 1 county or zone

Convection developed upstream and organized into a line. A significant cold pool generated gust front reached the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

Convection developed upstream and organized into a line. A significant cold pool generated gust front reached the area. There were numerous reports of wind damage further west in South Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jul 2, 1:59 PM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 2, 1:59 PM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
259 PM EDT THU JUL 2 2015

.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL PERSIST THROUGH THE REMAINDER OF THE
WEEK AND INTO THE UPCOMING HOLIDAY WEEKEND. THIS WILL CREATE
SLIGHTLY ABOVE NORMAL TEMPERATURES...ALONG WITH TYPICAL SUMMERTIME
THUNDERSTORM CHANCES EACH AFTERNOON AND EVENING. A FRONT MAY STALL
TO OUR NORTH OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM THURSDAY...THUS FAR CONVECTION HAS BEEN SLOW TO DEVELOP
ACROSS THE LOCAL AREA. APPEARS THE MARGINAL MID LEVEL LAPSE RATES
AND LIMITED INSTABILITY ARE HELPING TO PREVENT ANY DEEPER
CONVECTION. FARTHER SOUTH...WHERE ML CAPE HAS EXCEEDED 2000
J/KG...STORMS HAVE BEEN ABLE TO DEVELOP ALONG A WEAK SURFACE
TROUGH PINNED CLOSE TO THE COAST. STORMS MAY TRY AND SPREAD NORTH
ALONG THIS BOUNDARY BUT FOR THE TIME BEING WILL FIND THE MID LEVEL
ENVIRONMENT LESS FAVORABLE. THERE IS ALSO SOME POST WAVE
SUBSIDENCE EVIDENT IN FORECAST SOUNDINGS...SOMETHING WHICH HANGS
AROUND INTO THE LATE AFTERNOON HOURS. SO WITHOUT MID LEVEL
SUPPORT NOT SURE A LOT OF DEEPER CONVECTION WILL BE ABLE TO
DEVELOP AND MAINTAIN ITSELF. BEST CHANCES APPEARS TO BE INLAND AS
THE STORMS DOWNSTREAM...CURRENTLY IN NORTHERN GA/WESTERN SC...MOVE
INTO THE REGION. CURRENT TIMING HAS THIS ACTIVITY REACHING THE
AREA IN THE 4PM TO 6PM TIME FRAME.

THINK BETTER EVENT WILL BE LATE TONIGHT. THE DIURNALLY DRIVEN
CONVECTION IS LIKELY TO WEAKEN RATHER QUICKLY WITH THE LOSS OF
HEATING. HOWEVER THERE IS A MORE POTENT SHORTWAVE APPROACHING THE
AREA AS THE PERIOD ENDS. IF AFTERNOON ACTIVITY IS LIMITED THIS
WAVE WOULD HAVE SOME MID LEVEL INSTABILITY AND ABUNDANT MOISTURE
TO TAP INTO. IN FACT THE NUMERICAL GUIDANCE DEPICTS LIMITED PRECIP
CHANCES THROUGH THE EVENING WITH AN INCREASE OVERNIGHT AS THE
SHORTWAVE APPROACHES. HAVE TRENDED THE FORECAST IN THIS DIRECTION
GIVEN RECENT RADAR TRENDS COMBINED WITH 12Z GUIDANCE. WORTH NOTING
THAT EITHER ROUND OF CONVECTION WOULD HAVE SOME POTENTIAL TO
PRODUCE DAMAGING WIND AND HAIL...THOUGH THE RISK REMAINS QUITE
LOW.

TEMPERATURES WILL BE TRICKY OVERNIGHT WITH A LOT DEPENDING ON HOW
CONVECTION LATER THIS AFTERNOON/EVENING AND OVERNIGHT PLAYS OUT.
MOST AREAS WILL REMAIN IN THE 70S WITH POTENTIAL FOR LOW TO MID
70S ACROSS A LARGE PORTION OF THE FORECAST AREA.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...A BROADLY CYCLONIC PATTERN WILL PERSIST
ALOFT THROUGH THE PERIOD...AS WILL THE BERMUDA HIGH/INLAND THERMAL
TROUGH PATTERN AT THE SURFACE. TO OUR NORTH A FRONT WILL REMAIN
STALLED ALONG THE NC/VA BORDER. COMBINE THESE FACTORS WITH A VERY
MOIST AND MODERATELY UNSTABLE AIRMASS AND WE WILL CONTINUE TO SEE
THE CHANCE FOR CONVECTION THROUGH THE PERIOD. THE USUAL SUSPECTS
WILL BE IN PLAY AS FAR AS CONVECTIVE INITIATION GOES...DIURNAL
HEATING...THE SEA BREEZE FRONT...THE INLAND THERMAL TROUGH...OLD
OUTFLOW BOUNDARIES AND UPPER LEVEL DISTURBANCES. THIS LATTER
FACTOR WILL BRING THE GREATEST POTENTIAL FOR STRONG CONVECTION AS
A SERIES OF SHORT WAVES CYCLE THROUGH THE BASE OF THE UPPER
TROUGH. EXACT TIMING OF THESE UPPER FEATURES IS...AS ALWAYS...AN
IFFY PROPOSITION...BUT A CONSENSUS OF GUIDANCE SHOWS ONE SUCH
SHORT WAVE MOVING THROUGH FRIDAY EVENING.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...IN GENERAL...COASTAL CAROLINAS WILL REMAIN
IN A MORE TYPICAL SUMMERTIME PATTERN IN SOUTHWESTERLY FLOW ON
WESTERN PERIPHERY OF BERMUDA HIGH. THE LONGER WAVE TROUGH
EXTENDING DOWN FROM THE GREAT LAKES IN THE MID TO UPPER LEVELS
WILL PUSH A WEAKENING FRONTAL BOUNDARY SOUTH AND EAST THROUGH
EARLY NEXT WEEK AND ALTHOUGH THIS BOUNDARY MAY NEVER REACH INTO
OUR LOCAL AREA IT MAY ACT TO SHIFT LEE SIDE TROUGH FARTHER EAST.
THEREFORE SHOULD SEE ENHANCED CONVERGENCE AND MOISTURE POOL SOUTH
AND EAST OF THIS FRONT IN WARMER AND MORE MOIST AIR MASS. THIS IN
COMBINATION WITH SHORTWAVE ENERGY ALOFT WILL ACT TO PRODUCE
LOCALIZED CONVECTION EACH AFTERNOON. THE GFS ACTUALLY SHOWS A
BROAD CUT OFF LOW DEVELOPING ALONG THE LEE OF THE APPALACHIANS BY
MONDAY WHICH SEEMS TO OPEN UP BY TUES AND FINALLY LIFTS OFF TO THE
NORTHEAST AND WEAKENS THROUGH MID WEEK. THIS SHOULD HELP TO
ENHANCE CONVECTIVE DEVELOPMENT ON MONDAY BUT SHOULD DIMINISH UPPER
LEVEL SUPPORT BY TUES INTO WED BUT LEE SIDE TROUGH WILL STILL
REMAIN ACROSS INLAND CAROLINAS AND MODELS ARE SHOWING ANOTHER
SHORTWAVE TO FOLLOW BY THURS. OVERALL...LOCAL AREA WILL REMAIN IN
WARM AND HUMID SUMMERTIME AIR MASS AND THE SUBTLE PATTERN CHANGES
FROM THE SURFACE THROUGH THE UPPER LEVELS WILL WILL MAKE THE
BIGGEST DIFFERENCE EACH DAY IN TERMS OF BEHAVIOR OF SEA BREEZE
FRONT AND PIEDMONT TROUGH AND OVERALL POTENTIAL AND FOCUS OF
CONVECTION.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...TERMINALS ARE VFR THIS AFTERNOON WITH SW WINDS AROUND
10KT. THE SEA BREEZE BOUNDARY WILL LIKELY REMAIN VERY NEAR THE
COASTAL TERMINALS THIS AFTERNOON AS IT DID YESTERDAY. THIS LEADS TO
LOW CONFIDENCE IN FORECAST WIND DIRECTIONS AT THE COASTAL TERMINALS
WITH DIRECTIONS OF S-W POSSIBLE.

PER VISIBLE SATELLITE LOOPS LOW CLOUDS ARE INCREASING WEST OF KFLO.
SHOWERS/ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND
OVERNIGHT. BEST CHANCE FOR VCTS WILL BE KFLO/KLBT EARLY EVENING AND
COASTAL TERMINALS MID-LATE EVENING. OVERNIGHT THINK MOST ACTIVITY
WILL BE JUST SHOWERS. AFTER SUNRISE EXPECT WEST WINDS AND VFR
CONDITIONS.

EXTENDED OUTLOOK...PREDOMINATELY VFR WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 2 PM THURSDAY...SOUTHWEST FLOW CONTINUES OVER THE WATERS
TODAY WITH SPEEDS 15 TO 20 KT. GRADIENT IS EXPECTED TO TIGHTEN UP
A BIT THIS EVENING...PUSHING SPEEDS CLOSE TO 20 KT OVERNIGHT. THIS
WILL PUSH SEAS...CURRENTLY RUNNING 3 TO 4 FT...TO 4 TO 6 FT ACROSS
OUTER EDGES OF ALL ZONES EXCEPT AMZ256 WHERE WIND COMPONENT WILL
BE MORE OFFSHORE. AS SUCH THE SCA CONTINUES UNALTERED STARTING
THIS EVENING THROUGH ROUGHLY DAYBREAK FRI.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...BERMUDA HIGH/INLAND TROUGH PATTERN WILL
PERSIST THROUGH THE SHORT TERM...CONTINUING A SW FLOW IN THE 15 TO
20 KT RANGE FOR FRIDAY AND SATURDAY. A SMALL CRAFT ADVISORY IS
POSSIBLE LATE FRIDAY INTO EARLY SATURDAY AS SEAS BRIEFLY BUILD
INTO THE 4 TO 6 FT RANGE.

LONG TERM /SUNDAY THROUGH TUESDAY/...
AS OF 3 PM THURSDAY...LIGHT TO MODERATE SOUTHERLY FLOW AROUND
WESTERN PERIPHERY OF BERMUDA HIGH THROUGH THE PERIOD. MAY SEE THE
GRADIENT GET PINCHED AT TIMES AS LEE SIDE TROUGH MIGRATES CLOSER
TO THE COAST OR GETS ENHANCED BY SHORTWAVE MOVING THROUGH...BUT
OVERALL EXPECT A WEAKENING SFC FLOW THROUGH EARLY NEXT WEEK. WINDS
WILL SPIKE UP AND BACK SLIGHTLY IN SEA BREEZE NEAR SHORE EACH
AFTERNOON BUT OVERALL EXPECT WINDS MAINLY 10 KTS OR LESS. SEAS
WILL ALSO DIMINISH THROUGH THE PERIOD STARTING OUT 2 TO 4 FT BUT
DROPPING DOWN TO 3 FT OR LESS MON THROUGH TUES. A LONGER PERIOD SE
SWELL UP TO 9 SEC WILL DOMINATE COME SUNDAY NIGHT AS SHORTER
PERIOD WIND WAVES DIMINISH.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 AM EDT FRIDAY
     FOR AMZ250-252-254.

&&

SYNOPSIS...REK
NEAR TERM...III
SHORT TERM...REK
LONG TERM...MBB
AVIATION...MRR
MARINE...REK/III/MBB
Hazardous weather outlook, Jul 2, 3:02 PM EST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
402 PM EDT THU JUL 2 2015

NCZ087-096-099-105-107-109-032015-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-
402 PM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A
SEVERE THUNDERSTORM CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

NCZ106-108-032015-
COASTAL PENDER-COASTAL NEW HANOVER-
402 PM EDT THU JUL 2 2015

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   BEACH HAZARDS STATEMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

SCZ017-023-024-032-033-039-053-055-032015-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
402 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

SCZ056-032015-
COASTAL GEORGETOWN-
402 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.
   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

SCZ054-032015-
COASTAL HORRY-
402 PM EDT THU JUL 2 2015

...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.
   BEACH HAZARDS STATEMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED.

NCZ110-032015-
COASTAL BRUNSWICK-
402 PM EDT THU JUL 2 2015

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

AMZ256-032015-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
402 PM EDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE LATE FRIDAY INTO EARLY
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

AMZ250-252-254-032015-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
402 PM EDT THU JUL 2 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY CONDITIONS POSSIBLE LATE FRIDAY INTO EARLY
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

27

In the hours before

Local storm report, Jul 2, 4:45 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
545 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TSTM WND DMG     3 E DARLINGTON          34.31N  79.82W
07/02/2015                   DARLINGTON         SC   DEPT OF HIGHWAYS

            REPORT OF TREE IN ROADWAY AT INTERSECTION OF POCKET RD
            AND OXFORD RD. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1500241

LACORTE
Local storm report, Jul 2, 4:46 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
546 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     1 WSW DARLINGTON        34.30N  79.88W
07/02/2015                   DARLINGTON         SC   DEPT OF HIGHWAYS

            REPORT OF TREE DOWN ON N MAIN ST NEAR CITI TRENDS. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1500242

LACORTE
Local storm report, Jul 2, 4:56 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
556 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     FLOOD            2 ENE DARLINGTON        34.31N  79.84W
07/02/2015                   DARLINGTON         SC   DEPT OF HIGHWAYS

            ROAD CLOSED AT THE INTERSECTION OF CASHUA FERRY ROAD
            AND POCKET ROAD DUE TO FLOODING.

&&

EVENT NUMBER ILM1500243

RJD
Local storm report, Jul 2, 5:02 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
602 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     4 SE DARLINGTON         34.27N  79.81W
07/02/2015                   DARLINGTON         SC   DEPT OF HIGHWAYS

            REPORT OF TREE DOWN ON E MCIVER RD NEAR WELLMAN RD.
            TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1500244

LACORTE
Local storm report, Jul 2, 5:06 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
606 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TSTM WND DMG     5 NNW QUINBY            34.29N  79.77W
07/02/2015                   DARLINGTON         SC   DEPT OF HIGHWAYS

            A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
            POCKET ROAD AND CHARLESTON ROAD. THE TIME WAS ESTIMATED
            BASED ON RADAR DATA.

&&

EVENT NUMBER ILM1500246

RJD
Local storm report, Jul 2, 5:24 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
624 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     6 E QUINBY              34.22N  79.63W
07/02/2015                   FLORENCE           SC   DEPT OF HIGHWAYS

            REPORT OF POWERLINES DOWN IN ROADWAY NEAR AT
            INTERSECTION OF E OLD MARION HWY AND WEATHERFORD LN.
            TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER ILM1500247

LACORTE

The radar

The Wilmington radar (KLTX), 61 km away, was scanning. The volume nearest the first event began at 22:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Columbus

When
July 2, 5:25 PM EST to 5:26 PM EST
Where
Columbus County, 3.23 mi N of Cerro Gordo
Measured
0.88 in hail
Reported by
Public
Coordinates
34.367, -78.915

Hail to the size of nickels was reported along Haynes Lennon Highway. An estimated wind gust to 50 mph was also reported at the same location.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595576.